Alert archive / Idaho / Flash Flood Warnings in 2005
Flash Flood Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 21, 2005, 1:52 PM MDT for Power County, Idaho. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2005, 1:52 PM MDT (19:52 UTC)
- Expired
- Sep 21, 2005, 3:45 PM MDT
- In force
- 113 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Power County, ID
The radar
The Pocatello radar (KSFX), 69 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 211954 FFWPIH IDC077-212145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 152 PM MDT WED SEP 21 2005 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO * UNTIL 345 PM MDT * AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING HAS MOVED TO THE EAST OF THE WARNED AREA. DOPPLER RADAR INDICATED NEARLY 2 INCHES OF RAIN HAD FALLEN SOUTH OF CRYSTAL IN THE LAST HOUR. EXPECT FLOODING TO OCCUR IN LOW LYING AREAS IN SOUTHEASTERN POWER COUNTY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4240 11272 4242 11252 4261 11240 4263 11256 $$ GK WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 9:20 AM MDT, 4 hours 32 minutes earlier.
Area forecast discussion, Sep 21, 9:20 AM MDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 920 AM MDT WED SEP 21 2005 .DISCUSSION... CURRENT RADAR SHOWING EXTENSIVE AREA OF RAIN EXTENDING FROM RICHFIELD NORTHEAST THROUGH IDAHO FALLS GENERALLY NORTH OF INTERSTATE 86. HEAVIEST RAIN HAS SET UP A BIT NORTHWEST OF WHERE EXPECTED AS H5 LOW IS NOW OPENED AND TRACKING EAST. GOOD CIRCULATION STILL PRESENT IN NORTHERN NEVADA WITH OLD LOW AND THIS MOVES TO SOUTHERN IDAHO BY 21Z. THINK THREAT FOR RAIN WILL CONTINUE UNTIL THIS TROF PASSES TO EAST OF REGION BY 03Z. THINK PRECIP WILL SPREAD BACK INTO FAR SE AND STARTING TO SEE AN INDICATION OF THIS WITH SHOWERS STARTING TO DEVELOP OVER CASSIA COUNTY AGAIN THIS MORNING. LATEST NAM 12Z RUN DID HAVE HEAVY BAND CURRENTLY PLACED WELL FROM NORTH OF BURLEY TO IDAHO FALLS AND ENHANCES PRECIP THIS AFTERNOON OVER SOUTHERN SNAKE PLAIN AND SOUTHEAST HIGHLANDS WHERE CURRENT HIGH POPS ARE. DONT THINK WILL MAKE TOO MANY CHANGES TO CURRENT GRIDS AS THEY STAND. CONVECTION STILL NOT PRESENT...BUT THINK MAY STILL SEE SOME TSTMS AS REMNANTS OF LOW/TROF SLIDE NORTHEAST THROUGH REGION. GK .PREV DISCUSSION...MOISTURE CONTINUES TO STREAM NORTHWARD THIS AM INTO EASTERN ID AHEAD OF GREAT BASIN UPPER LOW. RADAR TRENDS ARE SHOWING SHOWERS BECOMING MORE NUMEROUS OVER THE SNAKE PLAIN AND HIGHLANDS...WITH VERY WEAK RETURNS FURTHER WEST AND NORTH. SFC DEWPOINTS ARE WELL INTO THE 40S AND LOWER 50S IN THE SHOWER REGIME WHILE DEWPOINTS WERE STILL ONLY IN THE 20S AND 30S IN THE CENTRAL MTNS. IT APPEARS THAT THE GFS IS DOING PRETTY WELL WITH REGARD TO PRECIP COVERAGE AND IS STILL THE MODEL OF CHOICE. MODELS HAVE BACKED OFF SOME ON THE STRENGTH OF THE SYSTEM...AND ALSO PW/S ARE NOT AS HIGH COMPARED WITH PRIOR SOLUTIONS. THIS MEANS THAT QPF AMOUNTS WONT BE AS HIGH AS PREVIOUSLY THOUGHT...BUT POPS FOR TODAY STILL LOOK GOOD WITH LIKELY OR BETTER POPS FOR THE SNAKE PLAIN AND POINTS EAST AND SOUTH...WITH SCATTERED POPS AT BEST FOR THE CENTRAL MTNS. CONTINUED WITH THE DRYING TREND OVERNIGHT WITH POPS LIMITED TO MAINLY THE EASTERN HIGHLANDS UNTIL AROUND MIDNIGHT AS SYSTEM WEAKENS AND RAPIDLY MOVES EAST. KEPT FORECAST DRY ON THURSDAY BEFORE NEXT SYSTEM MOVES IN ON FRIDAY. SFC LOW TRACKS ALONG THE ID/UT BORDER PER GFS WITH COLDER AIR MOVING INTO THE CENTRAL MTNS BY AFT WITH SNOW LEVELS LOWERING TO AROUND 8000 FEET. TROF LIFTS NORTHEAST OF THE AREA ON SATURDAY. MODELS ARE NOW DEVELOPING THE NEXT LOW PRESSURE SYSTEM FURTHER WEST THAN EARLIER RUNS...PLACING THE LOW CENTER NEAR SAN FRANCISCO. THIS WOULD MEAN THAT MOST OF THE WEEKEND WILL BE DRY BEFORE THE LOW MAKES THE MOVE NORTHEAST EARLY NEXT WEEK AS IT TRACKS THROUGH THE REGION. FOR THE TIME BEING...WOULD LIKE TO LEAVE IN A LEAST SOME LOW POPS SINCE THIS IS A NEW MODEL TREND. THE LOW WILL EJECT NORTHEAST MON-TUE LEAVING THE FORECAST UNSETTLED. A BROAD-BRUSHED FORECAST SEEMS TO BE THE BEST APPROACH AT THIS TIME WITH A SLIGHT CHANCE OF SHOWERS SAT-TUE AND TEMPS CLOSE TO SEASONAL NORMS. WAW && .AVIATION...SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS ALL OF SE ID TODAY. CONDITIONS SHOULD REMAIN VFR...WITH BRIEF PERIODS OF MVFR CONDITIONS IN TSTMS. PRECIPITATION WILL DIMINISH OVERNIGHT. HEDGES && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Sep 21, 6:00 AM MDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT WED SEP 21 2005 IDZ017>025-031-032-221200- LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 600 AM MDT WED SEP 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE... OR OTHER STANDARD OPERATING PROCEDURES. WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
Nearby
Flash Flood Warnings in Idaho, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.